Tornadoes · United States · Oklahoma · 2017

EF1 tornado, Choska to Yonkers, Oklahoma, May 18, 2017

From Choska to Yonkers, this EF1 tornado ran 10.3 miles across Wagoner County on May 18, 2017, touching down at 10:39 PM CDT and reaching 700 yards wide. It killed nobody, and did $120,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 18, 2017
Touchdown
10:39 PM CDT (03:39 UTC)
Lifted
10:52 PM CDT (03:52 UTC)
On the ground
13 minutes
Path length
10.3 miles (16.6 km)
Path width
700 yards (640 m)
Deaths
0
Injuries
0
Property damage
$120,000
County
Wagoner County
Touchdown point
35.855, -95.528
Lift-off point
35.962, -95.402
Record number
1705182139-01

The damage survey

165 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 120 mph.

  • center pivot blown over/mangled
  • four poles snapped here and n
  • northern-most pole that was snapped
  • trees uprooted convergently

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A slow-moving, strong upper level storm system moved from the Central Rockies into the Central Plains on the 18th and 19th. A dry line sharpened ahead of this system across western Oklahoma by early afternoon on the 18th, as a frontal boundary over northern Oklahoma shifted north into Kansas as a warm front. Warm, very moist, and very unstable air was in place east of the dry line and south of the warm front, and thunderstorms erupted across western Oklahoma during the early afternoon near the dry line. These storms evolved into a line by the time they moved into and across eastern Oklahoma during the evening hours. The storms produced multiple tornadoes, damaging wind, and hail up to half dollar size as they moved across eastern Oklahoma.||Another round of thunderstorms developed and moved across eastern Oklahoma during the morning hours of the 19th. No severe weather occurred with these storms but locally heavy rainfall did occur. As a cold front pushed into the area during the afternoon hours, another round of strong to severe thunderstorms developed. Hail up to half dollar size and damaging wind occurred with the strongest storms. Several widespread rainfall events over the past couple days set the stage for this event to evolve into flash flooding during the evening of the 19th through the morning hours of the 20th.

This tornado developed just east of the Arkansas River, south of Redbird and southeast of Haskell. The tornado destroyed a center-pivot irrigation system and snapped several power poles and trees as it moved northeast. The Oklahoma Mesonet station southwest of Porter measured 82 mph gusts as the tornado passed the site toward the end of its life cycle. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

This tornado developed south of Porter where it uprooted trees and destroyed an outbuilding. It moved northeast damaging homes, destroying outbuildings, uprooting or snapping numerous trees, and blowing down power poles. The tornado dissipated on the northwestern side of Wagoner, north of Highway 51. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.

This is the second segment of a three segment tornado. In Wagoner County, this tornado snapped and uprooted numerous trees. The tornado continued into Cherokee County. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph.

This is the first segment of a two segment tornado. In Wagoner County, this tornado developed southeast of Wagoner in the lowlands of Fort Gibson Lake. It moved northeast uprooting numerous trees, damaging homes, and destroying outbuildings north of Highway 51. The tornado then moved over Fort Gibson Lake and back onshore northeast of Wagoner where trees were uprooted and snapped, several boat docks were destroyed, and homes were damaged. It moved back over Fort Gibson Lake and then across the far northeastern portion of Wagoner County where trees were uprooted and snapped. The tornado continued into Mayes County. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

16 minutes of warning. NWS TSA issued a tornado warning for this county at 03:23 UTC, 16 minutes before the tornado touched down, in force until 04:00 UTC.

The county was under a tornado watch, issued at 23:02 UTC and running to 06:00 UTC.

Issued (UTC)ExpiredProductOffice
23:02 UTC06:00 UTCTornado WatchTSA
00:00 UTC08:19 UTCFlash Flood WatchTSA
01:42 UTC02:30 UTCSevere Thunderstorm WarningTSA
02:06 UTC02:30 UTCSevere Thunderstorm WarningTSA
02:26 UTC03:15 UTCSevere Thunderstorm WarningTSA
03:22 UTC04:00 UTCSevere Thunderstorm WarningTSA
03:23 UTC04:00 UTCTornado WarningTSA
03:37 UTC04:15 UTCTornado WarningTSA
03:57 UTC04:25 UTCSevere Thunderstorm WarningTSA
04:01 UTC04:17 UTCTornado WarningTSA
21:18 UTC22:00 UTCSevere Thunderstorm WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 18, 9:19 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 18, 9:19 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
919 PM CDT Thu May 18 2017

...UPDATE...

.DISCUSSION...
Strong to severe thunderstorms continue this evening with heavy
rainfall occurring in the stronger clusters. A marginal wind/hail
threat will likely persist into the overnight hours as storms
progress eastward into instability axis. In addition, given the
rainfall rates, the threat for localized flash flooding will also
be possible.

A quick look at the latest 00Z NAM indicates another round of
severe thunderstorms late Friday afternoon into Friday night.
Flash flooding could become a major concern, especially given the
rainfall that is ongoing. Update out shortly given latest radar
trends.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Saturday morning for OKZ054>067-070-
     071.

AR...None.
&&

SHORT TERM...12
Hazardous weather outlook, May 18, 4:55 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Thu May 18 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Thu May 18 2017

...SEVERE STORM POTENTIAL INCREASES THIS EVENING AND CONTINUES
INTO FRIDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening through Tonight.

TORNADO.
	RISK...Limited.
 	AREA...West of highway 75.
    ONSET...after 6 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and to a lesser extent Northwest Arkansas.
	ONSET...after 6 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...after midnight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...after 6 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...ongoing.

DISCUSSION...

An enhanced to moderate risk of severe storms is forecast by early
evening into tonight across Eastern Oklahoma. Very large hail, in
excess of 2 inches in diameter, damaging winds and isolated
tornadoes are possible, with the greatest risk northwest of Tulsa. A
slight risk of severe storms is forecast for Western Arkansas late
tonight. Damaging winds and marginally severe hail would be the main
threats, mainly after midnight.

Strong to severe storms have develop this afternoon over western and
central Oklahoma.  These storms are expected to move east into the
region early this evening. The best chance for discrete surface
based cells, and thus the highest tornado and largest hail threat,
will be to the west of highway 75 this evening.

Storms are expected to gradually grow into clusters or lines this
evening as they move deeper into Eastern Oklahoma. Damaging winds
and large hail would be the main threats. An isolated tornado could
occur with any bowing line segments.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...High Wind
                        Potential...Heavy Rain Potential.
SUNDAY...No Hazards.
MONDAY...Severe Thunderstorm Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...

Another round of strong to severe storms are expected Friday into
early Saturday as upper level system approaches the region.
Storms will fire along the dryline and cold front, becoming more
numerous with time. All modes of severe will be possible,
especially early when storms are more discrete, with storms again
merging into a line as they move east. Severe threat will
transition to more of a wind and heavy rain/flooding threat as
the night goes on. Convection will linger into Saturday while
gradually weakening, across northwest Arkansas and southeast
Oklahoma.

A system dropping through the region in northwest flow will bring
another round of storm potential Monday and Tuesday. A limited
risk for severe weather can be expected with this system.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, May 18, 10:02 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             4 NE PRYOR              36.35N 95.27W
05/18/2017  E0.75 INCH       MAYES              OK   EMERGENCY MNGR

&&

JDS
Local storm report, May 18, 10:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     2 S WYNONA              36.52N 96.33W
05/18/2017  M59 MPH          OSAGE              OK   MESONET

&&

JDS
Local storm report, May 18, 10:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             OOLOGAH                 36.45N 95.71W
05/18/2017  E0.75 INCH       ROGERS             OK   PUBLIC

1009 PM     TSTM WND DMG     HANNA                   35.21N 95.89W
05/18/2017                   MCINTOSH           OK   BROADCAST MEDIA

            POWER LINES DOWN.

0953 PM     TSTM WND DMG     4 S SPERRY              36.24N 95.99W
05/18/2017                   TULSA              OK   PUBLIC

            TREE UPROOTED IN TURLEY.

0933 PM     TSTM WND GST     1 NW JENKS              36.03N 95.98W
05/18/2017  M62 MPH          TULSA              OK   ASOS

            MEASURED AT RIVERSIDE AIRPORT.

&&

KAH
Local storm report, May 18, 10:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     4 WNW EUFAULA           35.31N 95.65W
05/18/2017  M66 MPH          MCINTOSH           OK   MESONET

&&

JDS
Local storm report, May 18, 10:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     BIXBY                   35.94N 95.88W
05/18/2017  E60 MPH          TULSA              OK   TRAINED SPOTTER

&&

JDS
Local storm report, May 18, 10:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     4 NE SCIPIO             35.10N 95.91W
05/18/2017                   PITTSBURG          OK   EMERGENCY MNGR

            LARGE TREE DOWNED OVER INDIAN NATION TURNPIKE. SOUTHBOUND
            TRAFFIC BEING DIVERTED.

&&

JDS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 00:00Z

3.7 hours before the tornado, 185 km from the path. May 19, 2017.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2055 joules per kilogram, CIN -4, lifted condensation level 1439 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 44 square meters per square second, 0 to 6 km bulk shear 33 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2055 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
3169 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
12 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4
0-3 km lapse rate
7.2 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 12:00Z

8.3 hours after it, 185 km from the path. May 19, 2017.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -80475, lifted condensation level 968 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2017-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -97 square meters per square second, 0 to 6 km bulk shear 35 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-80475 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

The surface observations

Muskogee/Davis Field (MKO), 30 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
01:40 UTC150° 8 kt1007.5
01:45 UTC160° 10 kt151007.5
01:50 UTC150° 9 kt151007.5
01:53 UTC8068150° 9 kt171007.5
01:55 UTC150° 9 kt1007.5
02:00 UTC160° 8 kt1007.8
02:05 UTC150° 11 kt161008.1
02:10 UTC160° 11 kt1008.1
02:15 UTC160° 11 kt1008.5
02:20 UTC160° 10 kt151008.8
02:25 UTC160° 11 kt1008.5
02:30 UTC160° 9 kt1008.5
02:35 UTC160° 9 kt1008.5
02:40 UTC150° 9 kt1008.5
02:45 UTC150° 8 kt1008.5
02:50 UTC150° 8 kt1008.5
02:53 UTC7969150° 9 kt1008.5
02:55 UTC150° 9 kt1008.5
03:00 UTC150° 9 kt1008.8
03:05 UTC160° 10 kt1008.8
03:10 UTC150° 10 kt1008.8
03:15 UTC150° 11 kt1008.8
03:20 UTC150° 10 kt1009.1
03:25 UTC150° 11 kt1009.1
03:30 UTC7970160° 12 kt1009.1VCTS
03:35 UTC 191009.8-RA
03:40 UTC
03:45 UTC 1012.5
03:46 UTC6360220° 16 kt1012.5TS
03:50 UTC 1012.2+RA BR
03:53 UTC6261230° 14 kt231012.2+TSRA BR
03:55 UTC230° 13 kt181011.9+RA BR
03:58 UTC6361240° 13 kt231012.2+TSRA BR
04:00 UTC 1011.9+RA BR
04:05 UTC 1011.5RA BR
04:10 UTC 1010.8RA BR
04:15 UTC250° 12 kt1011.5-RA
04:20 UTC250° 10 kt1011.9-RA
04:25 UTC270° 8 kt1011.2-RA
04:30 UTC290° 7 kt1011.2-RA
04:35 UTC230° 9 kt1012.2-RA
04:38 UTC6462220° 7 kt1012.5VCTS -RA
04:40 UTC230° 5 kt1012.5RA
04:45 UTC220° 5 kt1012.2RA
04:50 UTC180° 6 kt1012.5-RA
04:53 UTC6362 3 kt1012.2VCTS -RA
04:55 UTC130° 5 kt1012.2-RA
05:00 UTC150° 10 kt1012.9RA
05:05 UTC140° 14 kt1012.9RA
05:10 UTC 1012.9RA
05:15 UTC140° 10 kt1012.9-RA
05:20 UTC150° 8 kt1012.9RA
05:25 UTC130° 8 kt1012.5RA BR
05:29 UTC6261110° 9 kt1012.5TSRA BR
05:30 UTC110° 9 kt1012.5RA BR
05:35 UTC120° 11 kt1012.2RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 31 km away, was scanning. The volume nearest the touchdown began at 03:37 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:12 UTCTSTM WND GST 602 S Sand SpringsTulsa, OK
01:20 UTCHAIL 0.883 Sw SapulpaCreek, OK
01:30 UTCHAIL 1SapulpaCreek, OKHIGHWAY 97 AT THE BOWLING ALLEY
01:45 UTCTSTM WND DMG4 Nne OwassoTulsa, OKTREE SPLIT IN NEIGHBORHOOD NEAR 116TH STREET NORTH AND GARNETT.
02:08 UTCTSTM WND GST 601 Nw JenksTulsa, OKMEASURED AT RIVERSIDE AIRPORT.
02:30 UTCTSTM WND DMGTulsaTulsa, OKTREE DAMAGE AT 63RD AND SOUTH PEORIA AVE.
02:30 UTCTSTM WND GST 65TulsaTulsa, OKTHUNDERSTORM WINDS ESTIMATED TO 65 MPH, TREE DAMAGED.
02:30 UTCTSTM WND GST 70TulsaTulsa, OKTULSA HILLS
02:33 UTCTSTM WND GST 621 Nw JenksTulsa, OKMEASURED AT RIVERSIDE AIRPORT.
02:36 UTCTSTM WND GST 65TulsaTulsa, OKSHERIDAN AND 41ST
02:39 UTCTSTM WND GST 654 Ne TulsaTulsa, OK
02:45 UTCHAIL 0.754 Ne PryorMayes, OK
02:53 UTCTSTM WND DMG4 S SperryTulsa, OKTREE UPROOTED IN TURLEY.
03:10 UTCTSTM WND DMG6 Nne EufaulaMcintosh, OKHIGH VOLTAGE TRANSMISSION LINES DOWN ON OLD HIGHWAY 69 SOUTH OF CHECOTAH, MAKING ROADWAY IMPASSABLE.
03:10 UTCTSTM WND DMGStidhamMcintosh, OKMCINTOSH COUNTY EM REPORTING AT LEAST ONE HOME DESTROYED.
03:12 UTCTORNADO1 S StidhamMcintosh, OKA TORNADO DESTROYED A MOBILE HOME...DAMAGED THE ROOFS OF SEVERAL OTHER HOMES...DESTROYED OUTBUILDINGS...SNAPPED OR UPROOTED NUMEROUS TREES...AND BLEW DOWN POWER POLES. BASED ON THIS DAMAGE...THE TORNADO WAS RATED EF-1.
03:15 UTCTORNADO2 Ene StidhamMcintosh, OKA TORNADO DESTROYED AN OUTBUILDING...DAMAGED A HOME...SNAPPED OR UPROOTED NUMEROUS TREES...AND BLEW DOWN POWER POLES. BASED ON THIS DAMAGE...THE TORNADO WAS RATED EF-1.
03:20 UTCTSTM WND DMGChecotahMcintosh, OKPOWER POLES DOWN.
03:20 UTCTSTM WND DMGChecotahMcintosh, OKA STORAGE TANK AND BARN WERE DAMAGED IN THE CHECOTAH AREA, ALONG WITH DOWNED POWER LINES.
03:20 UTCTSTM WND GST 60BixbyTulsa, OK
03:25 UTCTORNADO2 E ChecotahMcintosh, OKA TORNADO DESTROYED A LARGE OUTBUILDING...DAMAGED HOMES...SNAPPED OR UPROOTED NUMEROUS TREES...AND BLEW DOWN POWER POLES. BASED ON THIS DAMAGE...THE TORNADO WAS RATED EF-1.
03:30 UTCTSTM WND GST 675 Sse HaskellMuskogee, OK
03:34 UTCTORNADO5 S RedbirdWagoner, OKA TORNADO UPROOTED TREES...BLEW OVER A CENTER PIVOT IRRIGATION SYSTEM...AND SNAPPED POWER POLES.
03:34 UTCTORNADO5 S RedbirdWagoner, OKA TORNADO UPROOTED TREES...BLEW OVER A CENTER PIVOT IRRIGATION SYSTEM...AND SNAPPED POWER POLES. BASED ON THIS DAMAGE...THE RATING IS EF-1.
03:35 UTCTSTM WND DMGMuskogeeMuskogee, OKMUSKOGEE COUNTY EM REPORTED A COLLAPSED BUILDING WITHIN A APARTMENT COMPLEX. ROOF DAMAGE TO NUMEROUS HOMES. CITY OF MUSKOGEE EM REPORTED A FEW APARTMENT COMPLEX RESIDENTS CAGUHT IN THE COLLAPSE WERE TREATED FOR MINOR INJ
03:35 UTCTORNADO2 Se KeefetonMuskogee, OKA TORNADO SNAPPED OR UPROOTED NUMEROUS TREES...DAMAGED OUTBUILDINGS...AND BLEW DOWN POWER POLES. BASED ON THIS DAMAGE...THE TORNADO WAS RATED EF-1.
03:37 UTCTSTM WND DMGPorterWagoner, OKWAGONER COUNTY EM REPORTS AT LEAST 2 TO 3 MOBILE HOMES WERE OVERTURNED.
03:38 UTCTORNADO2 Wsw MuskogeeMuskogee, OKA TORNADO DAMAGED HOMES...UPROOTED TREES...AND BLEW DOWN POWER POLES. BASED ON THIS DAMAGE...THE RATING IS EF-1.
03:39 UTCTSTM WND GST 86PorterWagoner, OK
03:40 UTCTSTM WND DMGMuskogeeMuskogee, OKROOF BLOWN OFF OF WHISPERING PINES APARTMENTS. TIME ESTIMATED BY RADAR.
03:40 UTCTORNADO1 E PorterWagoner, OKA TORNADO DESTROYED OUTBUILDINGS...ROLLED MOBILE HOMES...UPROOTED TREES...DAMAGED HOMES...AND BLEW DOWN POWER POLES.
03:40 UTCTORNADO1 E PorterWagoner, OKA TORNADO DESTROYED OUTBUILDINGS...ROLLED MOBILE HOMES...UPROOTED TREES...DAMAGED HOMES...AND BLEW DOWN POWER POLES. BASED ON THIS DAMAGE...THE RATING IS EF-1.
03:41 UTCTORNADO1 Nnw MuskogeeMuskogee, OKA TORNADO DESTROYED A METAL FRAMED BUILDING...BLEW THE ROOF OFF AN APARTMENT BUILDING...DAMAGED BUSINESSES...SNAPPED AND UPROOTED NUMEROUS TREES...AND BLEW DOWN POWER POLES. BASED ON THIS DAMAGE...THE RATING IS EF-2.
03:41 UTCTORNADO4 Sw BraggsMuskogee, OKA TORNADO UPROOTED TREES...SNAPPED NUMEROUS LARGE TREE LIMBS...DAMAGED OUTBUILDINGS...AND BLEW DOWN POWER POLES. BASED ON THIS DAMAGE...THE TORNADO WAS RATED EF-1.
03:43 UTCTSTM WND DMG4 Ne PorterWagoner, OKBARN DESTROYED
03:44 UTCTSTM WND DMGBraggsMuskogee, OKSEVERAL LARGE TREE LIMBS DOWN
03:46 UTCTSTM WND DMGWagonerWagoner, OKWAGONER COUNTY EM REPORTED SEVERAL HOMES DAMAGED IN WAGONER. SEVERAL BUSINESSES IN DOWNTOWN WAGONER HAD MINOR DAMAGE AS WELL.
03:50 UTCTSTM WND DMGWagonerWagoner, OKCAR FLIPPED, DAMAGE TO PHILLIPS 66 GAS STATION. POSSIBLE TORNADO
03:52 UTCTORNADO4 Ese WagonerWagoner, OKA TORNADO DAMAGED HOMES...DESTROYED OUTBUILDINGS...AND UPROOTED OR SNAPPED NUMEROUS TREES.
03:52 UTCTORNADO4 Ese WagonerWagoner, OKA TORNADO DAMAGED HOMES...DESTROYED OUTBUILDINGS...AND UPROOTED OR SNAPPED NUMEROUS TREES. BASED ON THIS DAMAGE...THE RATING IS EF-1.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2017 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 18, 2017

47 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 182:02 PM CDTUnratedJackson, OK0.750
May 182:11 PM CDTEF0Jackson, OK1.275$5,000
May 183:29 PM CDTEF1Washita, OK6.0100$5,000
May 182:29 PM MDTUnratedOtero, CO2.975
May 183:40 PM CDTUnratedWashita, OK0.5100
May 184:03 PM CDTEF0Stafford, KS0.650
May 184:04 PM CDTUnratedWilbarger, TX0.250
May 184:11 PM CDTUnratedDewey, OK0.250
May 184:14 PM CDTEF0Ford, KS0.550
May 184:18 PM CDTEF0Ford, KS0.350
May 184:20 PM CDTUnratedCuster, OK0.230
May 184:23 PM CDTEF0Woodward, OK8.6200$10,000
May 184:30 PM CDTEF0Barton, KS0.150
May 184:33 PM CDTEF0Stafford, KS0.650
May 184:33 PM CDTEF0Blaine, OK0.250$5,000
May 184:37 PM CDTUnratedMajor, OK0.230
May 184:40 PM CDTUnratedWashita, OK0.350
May 184:48 PM CDTUnratedWichita, TX1.250
May 184:49 PM CDTEF1Woods, OK9.0200$2,000
May 184:54 PM CDTEF2Wichita, TX2.0100$100,000
May 184:57 PM CDTUnratedWoods, OK0.250
May 185:05 PM CDTEF0Blaine, OK3.450$12,000
May 185:23 PM CDTEF0Barton, KS0.250
May 185:49 PM CDTEF0Barton, KS0.650
May 185:52 PM CDTEF0Wabaunsee, KS0.025
May 186:31 PM CDTEF0Saline, KS0.350
May 187:00 PM CDTEF0Stephens, OK0.250$2,000
May 187:41 PM CDTEF1Brown, TX3.3450
May 188:04 PM CDTEF0Brown, TX0.450
May 188:38 PM CDTEF1Brown, TX4.4880
May 189:13 PM CDTEF0Pontotoc, OK0.675$5,000
May 189:46 PM CDTEF1Pittsburg, OK8.21,000$30,000
May 189:56 PM CDTEF1Pittsburg, OK4.61,000$15,000
May 189:57 PM CDTEF2McIntosh, OK13.7850$175,000
May 1810:11 PM CDTEF1McIntosh, OK4.7500$75,000
May 1810:15 PM CDTEF1McIntosh, OK3.8450$25,000
May 1810:25 PM CDTEF1McIntosh, OK8.8600$125,000
May 1810:30 PM CDTEF1Wagoner, OK5.0500$25,000
May 1810:35 PM CDTEF1Muskogee, OK5.3900$20,000
May 1810:37 PM CDTEF1Muskogee, OK2.0400$25,000
May 1810:40 PM CDTEF2Muskogee, OK2.8400$350,000
May 1810:41 PM CDTEF1Muskogee, OK3.7350$20,000
May 1810:45 PM CDTEF1Muskogee, OK16.6650
May 1810:48 PM CDTEF1Wagoner, OK12.7650$200,000
May 1811:01 PM CDTEF1Cherokee, OK5.8800
May 1812:07 AM CDTEF0Benton, AR2.0225$40,000
May 1812:23 AM CDTEF1McDonald, MO1.0100$100,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.